Previous |  Up |  Next


hypersurface in $\mathbb R^n$; nondegenerate critical point; noncompact Morse Theory; h-cobordism; Palais-Smale condition
In this paper we study the hypersurfaces $M^n$ given as connected compact regular fibers of a differentiable map $f: \mathbb R^{n+1} \rightarrow \mathbb R$, in the cases in which $f$ has finitely many nondegenerate critical points in the unbounded component of $\mathbb R^{n+1} - M^n$.
[1] M. H. Freedman and F. S. Quinn: Topology of 4-Manifolds. Princeton Univ. Press, Princeton, NJ., 1990. MR 1201584
[2] J. M.  Gamboa and C.  Ueno: Proper poynomial maps: the real case. Lectures Notes in Mathematics, 1524. Real Algebraic Geometry. Proceedings, Rennes, 1991, pp. 240–256. MR 1226257
[3] V. Guillemin and A. Pollack: Differential Topology. Prentice-Hall, Englewood Cliffs, NJ., 1974. MR 0348781
[4] M. W.  Hirsch: Differential Topology. Springer-Verlag, Berlin, 1976. MR 0448362 | Zbl 0356.57001
[5] J. Margalef and E. Outerelo: Differential Topology. North Holland, Amsterdam, 1992. MR 1173211
[6] P. M. G. Manchón: Ph. D. Thesis. (1996), Universidad Complutense de Madrid.
[7] J. Milnor: Lectures on the $h$-cobordism Theorem. Princeton Univ. Press, Princeton, NJ., 1965. MR 0190942 | Zbl 0161.20302
[8] J. Milnor: A procedure for killing the homotopy groups of differentiable manifolds. Proc. Sympos. Pure Math, Vol. 3 Amer. Math. Soc. Providence, R.I, 1961, pp. 39–55. MR 0130696
[9] R. S. Palais: Lusternik-Schnirelman theory on Banach manifolds. Topology 5 (1966), 115–132. DOI 10.1016/0040-9383(66)90013-9 | MR 0259955 | Zbl 0143.35203
[10] R. S. Palais and S. Smale: A generalized Morse theory. Bull. Amer. Math. Soc. 70 (1964), 165–172. DOI 10.1090/S0002-9904-1964-11062-4 | MR 0158411
Partner of
EuDML logo